You are very welcome for any help I can give. Dosage for SR T3 should be the same mcg as what you are taking. SR should be a direct substitute.
If you started back on 10 mcg a couple of days ago, then I'd give it a few more days and increase to 15 and see how you feel. Remember the objective is to alleviate hypo symptoms by gradually increasing your thyroid med as needed. Everyone can be different in the levels needed so you cannot target specific test results. Sustained release is typically more expensive but it would be good, since it more closely mimics the continuous low flow in the natural state.
With sleep problems you definitely should stop caffeine or other stimulants early enough to be sure they don't affect sleep. I think you went too far when you stopped the T3 med. I think you need to go back to 15 mcg and see how that works for you.
Regarding your FT4 level, you need to remember that the ranges are established from the lab's database of all their tests. Since doctors typically don't tell hypo patients to delay thyroid med until after the blood draw, those test results and associated ranges are higher than they would be if all those patients waited 24 hours before blood draw, like you. Our bodies are used to a continuous low flow of thyroid from the gland, When you take a dose all at once, it spikes the level for hours, resulting in higher test results during that time.
So I would be very cautious about making dosage decisions based on your results compared with regular lab reference ranges. Every one can have different thyroid levels at which they feel best. Dosage really should be based on relieving symptoms, with FT4 and FT3 results mainly used to monitor levels, and help determine dosage adjustments.
Note that symptom changes tend to lag changes in med dosage, so now that you have reduced your T3 dose, I would wait for a while and see how you feel before making any further changes.
IF you did not take your thyroid med for 24 hours before the blood draw for those results, I see no need to raise your FT4 level. Also, the delay means your FT3 result is even higher than shown in the test results and a further reason to reduce your T3 dosage. As for polycythemia, I assume it is not primary (PV). Causes of secondary polycythemia include::
being at a very high altitude
obstructive sleep apnea
certain types of tumor
heart or lung disease that causes a low oxygen level in the body
So I don't know why taking an iron supplement would cause polycythemia. Are you sure taking iron was the cause previously? At any rate it deserves a discussion with the doctor, because you need to raise your ferritin level. A ferritin like yours can be considered as low enough to cause the following symptoms, some of which mimic hypothyroidism:
poor work productivity
cold hands and feet
poor short-term memory
pounding in the ears
shortness of breath
I expect that the reason why the doctor changed from NDT to T3 is that it enable adjustment of FT4 and FT3 separately. Your dosage before the change was 131 mcg of T4 (112 T4 plus 19 from the NDT). Your T3 dose went from 4 1/2 mcg to 30, which is quite a change. With your FT3 at top of range, it would be a good idea to reduce the T3 dosage to eliminate the effect on your symptoms. You can do that fairly quickly since T3 has a half life of only about 4-5 days. That means any change you make will be fully reflected in serum levels in 4-5 days. So you could reduce down to 10 or 15 mcg of T3 to be somewhat equivalent to prior levels.
One thing comes ot mind with your reaction to that FT3 level. There are reports of hypothyroid patients having adverse reactions to raising FT3 levels if ferritin levels are not adequate. Ferritin is a storage form of iron that is readily available for use. It is a precursor to serum iron levels. Ferritin should be at least 100. If not tested for ferritin I highly recommend doing so and then supplementing, if needed, with Iron plus C, from CVS.
Also, for best response to thyroid , Vitamin D should be at least 50 ng/ml. Also to alleviate fatigue it is best to have B12 in the upper part of its range.
Have you been tested for ferritin, Vitamin D, and b12?
You have one thing going for you that most hypothyroid patients don't: a doctor that is willing to test Free T3, and prescribe T3 med. That is a good start.
I also have some questions about the change in dosages, but symptoms are even more important as an indicator of thyroid status than lab tests, so please have a look at the following list of symptoms typical of hypothyroidism, as published by the Mayo Clinic, and tell us which ones you had before the dose change and which ones you have currently.
Increased sensitivity to cold
Constipation (have to use laxatives/fiber)
Dry skin (use skin creme)
Weight gain/difficulty losing excess weight
Elevated blood cholesterol level
Muscle aches, tenderness and stiffness
Pain, stiffness or swelling in your joints
Heavier than normal or irregular menstrual periods
Slowed heart rate
Enlarged thyroid gland (goiter)
I quess one question I have is what is the best / fastest way to taper down the 30T3? my dr email to reduce it until i feel better.. but that was not specific at all and I dont know if she has seen the labs. i have an appt with her on the 14th ..but i hope we can find a better way to go. no wonder I haven't been able to sleep.